Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for headache and memory loss with high TSH

I have been on levothyroxin 25 for treatment of hypothyroidism for about 4 months. However, I don t feel any better and my symptoms are getting worse. When I was tested it was only my TSH that was abnormally high and my antibodies and T4 etc, I was told by my doctor, were normal. My hair loss is more frequent and I am sure that by Christmas I won t have any it is so thin and not much is left to fall out! I have constant headaches and in December last year I developed a black floating spot in my left eye, with funny lines and shapes developing a month or so after in my right eye. The headaches are not always just a headache it will be a severe pain in a line going down either my right side or left side but never both at the same time. My hands and legs/feet still tingle, my skin is dryer than normal (apart from my face which is oily and spot prone-due to my age at 21?) I constantly have dry blood in my nose and this morning I had blood in my left ear which has now turned to excruciating ear pain and an increase in sensitivity. I have problems with my left ear in that when there is loud music with a big base my eardrum vibrates with it causing great pain. I have a very high body temperature with my friends and boyfriend saying that they can feel a lot of heat coming from me (from just sitting next to me etc). My heartbeat is faster than what it should be. I often get confused and have memory loss occassionally-sometimes I struggle getting words out, sometimes I say 2 or 3 words at the same time or I struggle getting my sentences right. Am I just panicking over nothing or could this be anything to do with my pituitary gland (from what I’ve read on the internet about problems with pituitary glands) or adenoids maybe (but then if this is the problem how do I explain the abnormal high levels of TSH). Please help, my doctors don’t take my symptoms seriously and fob me off with different antibiotics/drugs etc and I’ve enquired about going private but with just the consultation costing £160 I can’t afford it. i had my tonsils removed last october after 2 years of chronic tonsilitus
Fri, 3 Jan 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Your Levothyroxine dose is insufficient which is the reason for raised Tsh levels despite treatment. Consult with your doctor regarding the same.

I suggest you to take tsh, free T3 and T4 levels before increasing dose to 50mcg.

After changing the dose,repeat the thyroid values and manage accordingly

Appearance of floaters in front of your eyes and headache could be due to a condition called glaucoma. It occurs due to raised pressure inside the eyes.

Consult your ophthalmologist for further management. Check your thyroid profile and Intraocular pressure and get treated accordingly.

After this assessment and treatment most of your symptoms will be relieved. Please do not panic. Seek your physician help and ask any clarifications whenever you need us.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr. Saranya Ramadoss, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Memory loss


Suggest treatment for headache and memory loss with high TSH

Hi, Your Levothyroxine dose is insufficient which is the reason for raised Tsh levels despite treatment. Consult with your doctor regarding the same. I suggest you to take tsh, free T3 and T4 levels before increasing dose to 50mcg. After changing the dose,repeat the thyroid values and manage accordingly Appearance of floaters in front of your eyes and headache could be due to a condition called glaucoma. It occurs due to raised pressure inside the eyes. Consult your ophthalmologist for further management. Check your thyroid profile and Intraocular pressure and get treated accordingly. After this assessment and treatment most of your symptoms will be relieved. Please do not panic. Seek your physician help and ask any clarifications whenever you need us. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr. Saranya Ramadoss, General & Family Physician